Hail, Chaves
- When
- September 11, 6:00 PM MST
- Where
- Chaves County, 18 mi SW of Roswell
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.200, -104.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 11, 2:00 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU SEP 11 2003 .DISCUSSION...DRAMATIC DRYING CURRENTLY TAKING PLACE IN WESTERN PART OF THE CWA. ABQ DEWPT HAS DROPPED FROM THE LOWER 50S TO THE UPPER 30S. CUMULUS CLOUDS FLATTENED OUT HOURS AGO INTO FAIR WX CU. JUST ENOUGH MOISTURE FOR AN ISOLATED THUNDERSTORM NEAR RUIDOSO. WILL LEAVE IN SLIGHT CHANCE POPS ACROSS THE EAST FOR THIS EVENING. ALSO ADDED PATCHY FOG ALONG THE EAST SIDE OF THE SANGRES AND SACS DUE TO UPSLOPE TONIGHT. WINDS TONIGHT IN RIO GRANDE VALLEY MAY GO BACK AND FORTH BETWEEN NORTH AND EAST. FRIDAY STILL LOOKS DRY. WARMED THE WESTERN CWA UP SOMEWHAT FOR SATURDAY. THE EASTERN CWA WILL TURN COOLER SATURDAY AS A STRONG BACKDOOR FRONT PLUNGES SOUTH THROUGH THE PLAINS...THEN BACKS INTO THE WEST SATURDAY NIGHT. THIS HAS BEEN WELL ADVERTISED FOR MANY MODEL RUNS NOW AND THE MODELS HAVE BEEN RELATIVELY CONSISTENT WITH TIMING. WENT AHEAD AND INCREASED THE EAST WINDS A LITTLE FOR THE RIO GRANDE VALLEY SATURDAY NIGHT. ALSO INCREASED TEMPS A LITTLE FOR TUESDAY IN THE EAST WITH LEE TROUGH PROGGED TO RETURN IN FORCE. JWS .PRELIMINARY NUMBERS... FARMINGTON................ 044/079 049/081 048 46000 GALLUP.................... 035/078 042/080 043 46000 GRANTS.................... 037/079 043/081 042 46000 GLENWOOD.................. 042/084 047/086 050 46000 CHAMA..................... 027/065 035/069 034 46000 LOS ALAMOS................ 041/070 046/071 043 46000 RED RIVER................. 028/065 035/069 033 46100 TAOS...................... 035/072 041/075 039 46100 SANTA FE.................. 041/074 045/077 043 46100 SANTA FE AIRPORT.......... 044/077 047/080 046 46100 ESPANOLA.................. 043/078 046/081 044 46000 ALBUQUERQUE HEIGHTS....... 054/080 057/085 055 46000 ALBUQUERQUE VALLEY........ 047/082 050/086 054 46000 ALBUQUERQUE FOOTHILLS..... 049/078 052/082 052 46000 ALBUQUERQUE WEST MESA..... 051/080 055/085 055 46000 SOCORRO................... 049/084 051/088 056 46000 SANDIA PARK/CEDAR CREST... 045/074 047/077 044 46000 MORIARTY/ESTANCIA......... 039/077 042/083 039 46100 CARRIZOZO................. 048/075 052/081 053 46100 RUIDOSO................... 041/073 042/075 042 46100 RATON..................... 036/073 043/066 041 46100 LAS VEGAS................. 040/074 044/071 040 46100 ROY....................... 043/075 046/070 044 46100 CLAYTON................... 048/079 052/071 045 46100 SANTA ROSA................ 047/076 051/080 045 46100 TUCUMCARI................. 048/083 053/077 048 46100 FORT SUMNER............... 045/081 052/080 047 46100 CLOVIS.................... 051/080 054/081 048 46100 PORTALES.................. 052/083 053/083 049 46100 ROSWELL................... 055/085 056/084 052 46100 .ABQ...NONE.
NMZ001>021-026-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU SEP 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335068.